Alert archive / Virginia / Flash Flood Warnings in 1999
Flash Flood Warning 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 9, 1999, 5:51 PM EDT for Nelson County, Virginia. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 1999, 5:51 PM EDT (21:51 UTC)
- Expired
- Sep 9, 1999, 7:25 PM EDT
- In force
- 94 min
- Issued by
- NWS Baltimore/Washington
- Area
- Whole counties
County Nelson County, VA
The radar
The Roanoke radar (KFCX), 149 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KWBC 092152 FFWWBC VAC125-092325- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON 551 PM EDT THU SEP 9 1999 THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A * FLASH FLOOD WARNING FOR... NELSON COUNTY IN WESTERN VIRGINIA * UNTIL 725 PM EDT. * AT 550 PM...THUNDERSTORMS WITH HEAVY RAIN WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR OVER NELSON COUNTY...MOVING SLOWLY NORTHEAST. * RADAR RAINFALL ESTIMATES FOR CREEK BASINS ESTIMATES THAT MUDDY CREEK IN NELSON COUNTY IS LIKELY FLOODING. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL RESULT IN FLOODING ACROSS MUCH OF THE COUNTY. DO NOT STAY IN AREAS SUBJECT TO FLOOlDING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS TO THE ROAD. THE WATER MAY BE TOO DEEP TO ALLOW YOU CAR TO CROSS SAFELY. STAY TUNED TO TV...RADIO AND NOAA WEATHER RADIO FOR UPDATES AND WARNINGS. .END/ DMW/PAP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:00 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 9, 2:00 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON 200 PM EDT THU SEP 9 1999 MODELS ALL DRAG FRONT THROUGH FA TONIGHT AND EARLY FRIDAY BUT KEEP UPPER AIR SYSTEM WEST OF AREA. AFTER REVIEWING MODELS MAY KEEP A CHC OF SHOWERS EARLY FRIDAY EAST PORTIONS ONLY. AVN SLOWEST OF ALL MODELS AND IT GRADUALLY PULLS DRIER AIR INTO FA DURING FRIDAY. AS FAR TONIGHT MODELS IN BASIC AGREEMENT THAT MAIN THREAT FOR SHWRS AND TSTMS IS OVE:R NIGHT. GIVEN INSTABILITY AND ABUNDANT MOISTURE SOME MAY BY QUITE VIGOROUS AS WELL AS JUICY. SO WILL KEEP BEEFED UP LANGUAGE WITH RESPECT TO TSTMS TONIGHT. WEEKEND LOOKS REAL GOOD. .LWX...NONE. JPT
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:36 PM EDT | Flash Flood Warning | LWX | Augusta, City of Waynesboro | 94 min |
| Sep 9, 3:51 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, City of Waynesboro | 49 min |
| Sep 9, 4:27 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 63 min |
| Sep 9, 5:18 PM EDT | Flash Flood Warning | LWX | Albemarle | 92 min |
| Sep 9, 5:36 PM EDT | Flash Flood Warning | LWX | Greene | 89 min |
| Sep 9, 6:00 PM EDT | Severe Thunderstorm Warning | LWX | Madison | 50 min |
| Sep 9, 6:04 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax | 51 min |
| Sep 9, 6:41 PM EDT | Flash Flood Warning | LWX | Culpeper, Rappahannock | 94 min |
| Sep 9, 6:50 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 50 min |
Nearby
Flash Flood Warnings in Virginia, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.